MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+21.50 OD)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hoya device is pending evaluation.(b)(4).
 
Event or Problem Description
It was reported that the surgeon noticed the lens optic was fractured while the lens was inserted into the left eye to be placed in the ciliary sulcus.Forceps and cutters were used to bisect and remove the lens.Anterior vitrectomy was performed.The lens was exchanged intraoperationally by another lens model.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: 1.Corrections to initial report are: a) concomitant medical products: device available - changed to "no".B) mfr site: manufacturer contact information updated for name and email of current contact person.B) report source: manufacturing site - address corrected for street address.C) date rec¿d by mfr: reporting source - added "healthcare professional" in addition to distributor.2.Additional information not available/included in initial report - findings from the manufacturer's product investigation completed on 05-dec-2017, as noted below: as the product was not returned back from the customer, visual inspection could not be performed and further information could not be provided about the lens and the entire injector.No abnormalities were found in production and inspection records of the product.Possible causes: exact root cause is not determined.From our investigation, we believe this issue is not product related.Related fields were also updated accordingly, as noted below: added check to indicate this report is follow-up #1.If follow-up, what type: added checks to indicates the report contains: correction(s) and additional information.Device evaluated by mfr: added check to "not returned to manufacturer".Added event conclusion code: 92 device not returned.3.Additional information not available/included in initial report - risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6807738
Report Number3006723646-2017-00021
Device Sequence Number149665
Product Code HQL
UDI-Device Identifier04547480301341
UDI-Public04547480301341
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberISERT 230 (+21.50 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR